MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. SUCTION VALVE

AIZU OLYMPUS CO., LTD. SUCTION VALVE
Model Number MH-443
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the suction valve tested positive for an unexpected contamination.There was no reported patient harm or impact due to this event.
 
Additional Manufacturer Narrative
The cleaning, disinfection, and sterilization (cds) was performed by the customer.There was no patient infection.The scope was not used after the first positive test and reprocessing was done multiple times.Pre-cleaning was completed immediately after the procedure and involved aspiration of water through the instrument/suction channel with a suction pump.Manual cleaning was done within an hour after the procedure.The scope passed a leak test.Power quick detergent was used for manual cleaning.The instrument/suction channel, suction channel, and air/water suction valve were brushed during manual cleaning.Manual disinfection was not done.A fujifilm esr endoscope reprocessor was used with endquick as the detergent and esside as the disinfectant.There were no defects with the aer.All channels were connected with tubes when setting up the aer, the concentration and expiration of the disinfectant was controlled, the disinfectant met the minimum effective concentration, the water quality of the rinse water was controlled, and the water filter was replaced periodically in accordance with the instruction for use.The scope was dried by wiping with a clean towel.The scope was stored in a simple cabinet without drying function.This event is under investigation.A supplemental report will be submitted upon receiving additional information.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The reprocessing steps provided by the user were reviewed where the following deviation from instructions for use (ifu) was confirmed: - the air/water (aw) channel cleaning adaptor (mh-948) was not used for supplying air/water to the air/water channel.- during precleaning, aspiration through the endoscope was not performed for 10 seconds or more.The device history record (dhr) was unable to be reviewed for this device however, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, a deviation from instructions for use (ifu) was confirmed therefore, reprocessing may have been conducted insufficiently.The following is included in the device ifu: "an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them." "precleaning the endoscope and accessories flush the air/water channel with water and air 1 turn the light source on.2 switch ¿off¿ the airflow regulator on the light source.3 detach the air/water valve (mh-438) or the spray valve (maj-923) from the endoscope and place it in the detergent solution.Attach the aw channel cleaning adapter (mh-948) to the air/water cylinder of the endoscope.4 immerse the distal end of the insertion section in the water.5 switch the airflow regulator on the light source to maximum ¿high¿.6 depress the button of the aw channel cleaning adapter to flush the air channel with water from the water container for 10 seconds or more.7 release the button to flush the air/water channel with air for 10 seconds.8 turn the light source off." "aspirate water 1 turn the suction pump on.2 close the cap of the biopsy valve.3 immerse the distal end of the insertion section in the water.Depress the suction valve (mh-443) on the endoscope and aspirate the water through the endoscope for 10 seconds or more.4 remove the distal end from the water.Depress the suction valve and aspirate air for 10 seconds.5 turn the suction pump off." olympus will continue to monitor field performance for this device.

Brand Name
SUCTION VALVE
Common Device Name
SUCTION VALVE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16916711
Report Number9610595-2023-07386
Device Sequence Number20565686
Product Code FDS
UDI-Device Identifier04953170071256
UDI-Public04953170071256
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMH-443
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2023
Supplement Date Received by Manufacturer07/10/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown